Alert archive / Illinois / Flash Flood Warnings in 2024

Flash Flood Warning 41, NWS St. Louis, MO

July 16, 2024Marion County, Illinois

NWS St. Louis, MO issued this flash flood warning at Jul 16, 2024, 6:44 AM CDT for Marion County, Illinois. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2024, 6:44 AM CDT (11:44 UTC)
Expired
Jul 16, 2024, 3:45 PM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Marion County, IL

The radar

The Evansville,IN radar (KVWX), 121 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 9:40 AM CDTFLASH FLOOD2 N Salem, ILCorrects previous flash flood report from 2 N Salem. Salem reservoir at 19.6 inches over spillway. Evacuation notifications went out once levels hit 16 inches over the spillway.
Jul 16, 10:15 AM CDTFLASH FLOOD2 N Salem, ILSalem reservoir at 19.6 inches over spillway. Evacuation notifications went out once levels hit 16 inches over the spillway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 176 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3169 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
1.7
Supercell composite
22.3

Open this sounding in Storm Lab

The text

As transmitted.

761 
WGUS53 KLSX 161144
FFWLSX
ILC121-161445-
/O.NEW.KLSX.FF.W.0041.240716T1144Z-240716T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
644 AM CDT Tue Jul 16 2024

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Northern Marion County in south central Illinois...

* Until 945 AM CDT.

* At 644 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Salem, Kinmundy, Patoka, Farina, Omega, Stephen Forbes Station, 
  Fairman, Tonti, Alma, Vernon and Brubaker.

This includes Interstate 57 in Illinois near exit 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3882 8903 3883 8870 3865 8870 3864 8914
      3882 8914

FLASH FLOOD...RADAR INDICATED

$$

BRC
5 follow-up statements
998 
WGUS53 KLSX 161413
FFWLSX
ILC121-161645-
/O.EXT.KLSX.FF.W.0041.000000T0000Z-240716T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
913 AM CDT Tue Jul 16 2024

The National Weather Service in St Louis has extended the

* Flash Flood Warning for...
  Northern Marion County in south central Illinois...

* Until 1145 AM CDT.

* At 913 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 0.3 to 1 inch are 
  possible in the warned area. Flash flooding is already occurring, 
  with numerous county and state roads flooded.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Salem, Kinmundy, Patoka, Farina, Omega, Stephen Forbes Station, 
  Fairman, Tonti, Alma, Vernon and Brubaker.

This includes Interstate 57 in Illinois near exit 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3882 8903 3883 8870 3865 8870 3864 8914
      3882 8914

FLASH FLOOD...RADAR INDICATED

$$

Fuchs
989 
WGUS73 KLSX 161543
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
1043 AM CDT Tue Jul 16 2024

ILC121-161645-
/O.CON.KLSX.FF.W.0041.000000T0000Z-240716T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion IL-
1043 AM CDT Tue Jul 16 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT THIS 
MORNING FOR NORTHERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...

At 1043 AM CDT, emergency management flash flooding on various roads 
across portions of Marion county. Between 2 and 5 inches of rain 
have fallen. Additional rainfall amounts of 0.3 to 1 inch are 
possible in the warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Salem, Kinmundy, Patoka, Farina, Omega, Stephen Forbes Station, 
  Fairman, Tonti, Alma, Vernon and Brubaker.

This includes Interstate 57 in Illinois near exit 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3882 8903 3883 8870 3865 8870 3864 8914
      3882 8914

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BSH
274 
WGUS53 KLSX 161621
FFWLSX
ILC121-161845-
/O.EXT.KLSX.FF.W.0041.000000T0000Z-240716T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1121 AM CDT Tue Jul 16 2024

The National Weather Service in St Louis has extended the

* Flash Flood Warning for...
  Northern Marion County in south central Illinois...

* Until 145 PM CDT.

* At 1121 AM CDT, emergency management reported thunderstorms 
  producing heavy rain in Salem and northern Marion County. Between 
  2 and 5 inches of rain have fallen. Additional rainfall amounts of 
  0.3 to 1 inch are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Salem, Kinmundy, Patoka, Farina, Omega, Stephen Forbes Station, 
  Fairman, Tonti, Alma, Vernon and Brubaker.

This includes Interstate 57 in Illinois near exit 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3882 8903 3883 8870 3865 8870 3864 8914
      3882 8914

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Fuchs
622 
WGUS53 KLSX 161834
FFWLSX
ILC121-162045-
/O.EXT.KLSX.FF.W.0041.000000T0000Z-240716T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
134 PM CDT Tue Jul 16 2024

The National Weather Service in St Louis has extended the

* Flash Flood Warning for...
  Northern Marion County in south central Illinois...

* Until 345 PM CDT.

* At 134 PM CDT, emergency management reported thunderstorms 
  producing heavy rain in  . Between 2 and 5 inches of rain have 
  fallen. Additional rainfall amounts of 0.3 to 1 inch are possible 
  in the warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Salem, Kinmundy, Patoka, Farina, Omega, Stephen Forbes Station, 
  Fairman, Tonti, Alma, Vernon and Brubaker.

This includes Interstate 57 in Illinois near exit 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3882 8903 3883 8870 3865 8870 3864 8914
      3882 8914

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Fuchs
791 
WGUS73 KLSX 162041
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
341 PM CDT Tue Jul 16 2024

ILC121-162051-
/O.EXP.KLSX.FF.W.0041.000000T0000Z-240716T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion IL-
341 PM CDT Tue Jul 16 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM CDT THIS AFTERNOON FOR 
NORTHERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...

The heavy rain has ended. Flood waters are receding. Please continue 
to heed remaining road closures.  This warning is being replaced by 
a flood advisory.

&&

LAT...LON 3882 8903 3883 8870 3865 8870 3864 8914
      3882 8914

$$

Fuchs

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:52 AM CDT, 2 hours 52 minutes earlier. Its key messages:

  • A round of thunderstorms may bring locally heavy downpours and gusty winds through the morning. While some localized instances of both are possible this morning, this is not expected to be widespread.
  • While isolated to widely scattered showers may linger through the day, more significant storms are more likely this evening and overnight, mainly south of I-70. Heavy rain with localized flash flooding is the most likely hazard, and a Flood Watch has been issued for 7 PM tonight through 7 AM tomorrow. Isolated strong to severe wind gusts will also be possible.
  • While dangerous heat may linger across the Ozarks this afternoon, a cold front will bring heat relief and even well below average temperatures Wednesday through the end of the week.
Area forecast discussion, Jul 16, 3:52 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
352 AM CDT Tue Jul 16 2024

.KEY MESSAGES...

- A round of thunderstorms may bring locally heavy downpours and
  gusty winds through the morning. While some localized instances
  of both are possible this morning, this is not expected to be
  widespread.

- While isolated to widely scattered showers may linger through
  the day, more significant storms are more likely this evening
  and overnight, mainly south of I-70. Heavy rain with localized
  flash flooding is the most likely hazard, and a Flood Watch has
  been issued for 7 PM tonight through 7 AM tomorrow. Isolated
  strong to severe wind gusts will also be possible.

- While dangerous heat may linger across the Ozarks this
  afternoon, a cold front will bring heat relief and even well
  below average temperatures Wednesday through the end of the
  week.

&&

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 350 AM CDT Tue Jul 16 2024

The primary item of interest in the immediate term continues to be a
slow-moving and expansive line of thunderstorms draped across
central Illinois, where it has finally begun to backbuild into
eastern portions of our forecast area as of 3:30 am. Within the core
of this line of storms, training storms with high rain rates have
produced exceptionally high rainfall and prompted flash flood
warnings. However, these more significant impacts have eluded our
forecast area thus far, and it appears somewhat unlikely that we
will observe impacts of this magnitude locally this morning,
although some locally heavy rain and flooding will be possible.

Another possibility is for redevelopment farther to the west across
northeast and central Missouri. There is some moisture pooling ahead
of an advancing cold front in these areas, and CAMs have somewhat
inconsistently produced some redeveloping storms in these areas as a
modest low level jet intensifies over the next few hours. So far
this has not materialized, and latest trends have been to back off
from this development. There is also not much in the way of
kinematic support for this, aside from modest convergence along the
nose of the aforementioned low level jet.

In any case, whatever storms do manage to develop (including those
that are ongoing) will do so within a moisture-rich (2 - 2.25 inch
PWAT) and unstable environment (MUCAPE 2500-3500 J/kg), albeit with
only marginal wind shear (30-35kt effective shear). As such, storms
are likely to be capable of producing heavy rain rates, and even
some localized training given the orientation of the LLJ. The
primary question at this point, though is whether enough convection
can develop at this point to tap into the thermodynamic environment.
At this stage, confidence is low that this will materialize, but it
can't be completely ruled out just yet.

During the day today, both a composite outflow boundary and cold
front will slide southward through the area, the speed of which may
be augmented by lingering thunderstorms from this morning should
they materialize. There is quite a bit of variability in progression
of the outflow boundary in particular, and this is clearly shown by
large ensemble temperature spreads. Recent CAMs are also very
inconsistent with developing convection and its outflow, and this
feature and has recently swung dramatically from widespread
convection and outflow (cool), to almost no new convection and a
much slower and weaker boundary (hot). It is possible that this
front will push far enough south by mid afternoon to significantly
limit our heat potential across the Ozarks, but this remains highly
uncertain and will depend on how convection develops this morning.
On the other hand, more limited convection and weaker outflow may
speed up the redevelopment of storms later this afternoon and
evening, which has some support in the latest runs of the highly
variable HRRR.

Regarding the latter, it still appears that the cold front will sink
into our southern areas by this evening, and the combination of
forcing from a subtle shortwave and strengthening low-level jet will
trigger another round of thunderstorms. This signal has been a bit
more consistent than tonight's activity, although the timing
continues to shift. Latest trends have been to speed up its
development into this evening, and we will have to watch closely in
the event that this timing needs to be sped up to this afternoon.
Whenever storms to manage to develop though, storm motions parallel
to the stalled cold front will support training thunderstorms, and a
moisture-rich environment will once again support high rain
rates. While there remains some timing/location uncertainty, we
have high enough confidence to issue a Flash Flood Watch from 7 pm
tonight to 7 am tomorrow for parts of the Ozarks and southern
Illinois, which is where we think the greatest likelihood of
training thunderstorms exists. Still, adjustments in both time
and space may be needed, particularly if storms develop earlier in
the day or farther to the north. While our current deterministic
QPF forecast QPF is underwhelming, high resolution ensemble
forecast (HREF) data supports narrow corridors of 2 to 4 inch
rainfall totals, with a few pockets as high as 5 to 6 inches also
present. This aligns with the forecast environment, even if it
remains somewhat uncertain exactly when and where it will occur.

Meanwhile, the potential for other severe thunderstorm hazards
appears less likely due to steadily weakening upper level support
and more marginal instability during the evening. Still, we can't
rule out some isolated strong wind gusts this evening,
particularly with any bowing segments that manage to develop. The
potential for severe storms may also be slightly higher if storms
develop earlier in the afternoon when both instability and bulk
wind shear are likely to be maximized.

Otherwise, storms are likely to diminish sometime Wednesday morning,
and the cold front/outflow will continue to push south of the area.
By Wednesday afternoon, some lingering post-frontal instability may
support isolated shower/thunderstorm development across mainly the
Ozarks and southern Illinois, but confidence is low regarding this
potential. Most of the area is likely to remain dry Wednesday, with
a significant cooldown into the low 80s expected as well.

BRC

&&

.LONG TERM...  (Wednesday Night through Monday)
Issued at 350 AM CDT Tue Jul 16 2024

The long-term discussion will be mercifully much shorter, as the
pattern will shift dramatically to one featuring high pressure and
well below average temperatures Thursday through at least the end of
the weekend. This trend will begin Wednesday as previously
discussed, but from Thursday onward northwest flow aloft and a large
area of surface high pressure will sink into the area, ushering in
significant negative temperature anomalies. In fact, both the NAEFS
and ECMWF ensemble mean 850mb temperatures drop to below the 3rd
percentile by Thursday, and negative anomalies persist through the
end of the weekend. This is highly likely to support a prolonged
period of below average temperatures, and is corroborated by an
extended period of narrow forecast temperature spreads in the upper
70s to low 80s that persists through the end of the weekend.

Meanwhile, this pattern also overwhelmingly favors dry conditions
from Thursday through the end of the weekend, with precipitation
chances drifting upwards early next week as the pattern finally
shows some signs of shifting.

BRC

&&

.AVIATION...  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1052 PM CDT Mon Jul 15 2024

Showers and thunderstorms are expected to develop across
northeast MO and west-central IL overnight and then sag southward
through the overnight hours into Tuesday morning. There is
uncertainty in the coverage of the storms and this translates into
uncertainty in terminal impacts. The new TAFs either have a short
TEMPO group or VCTS with showers to reflect the most favored time
frame, but the flight conditions could be lower and there could
be some gusty winds as well. The trend should be for the overnight
activity to weaken 15-16z TUES, and while there could be
additional showers and storms, confidence in the location is low,
hence there is currently no mention. Outside of the showers and
storms, VFR flight conditions are expected.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from this evening through Wednesday morning for
     Crawford MO-Iron MO-Madison MO-Reynolds MO-Saint Francois
     MO-Sainte Genevieve MO-Washington MO.

     Heat Advisory until 8 PM CDT this evening for Crawford MO-Iron
     MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
     Genevieve MO-Washington MO.

IL...Flood Watch from this evening through Wednesday morning for
     Marion IL-Randolph IL-Washington IL.

     Heat Advisory until 8 PM CDT this evening for Randolph IL.

&&

WFO LSX
Hazardous weather outlook, Jul 16, 4:06 AM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
406 AM CDT Tue Jul 16 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-170915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
406 AM CDT Tue Jul 16 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance for thunderstorms throughout the day and overnight,
with the greatest coverage expected early this morning and this
evening. Locally heavy rain and flash flooding will be possible,
particularly this evening and overnight. Isolated damaging wind gusts
will also be possible.

Dangerous heat may also linger across the Ozarks today, with heat
index values approaching 105 degrees in the afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few thunderstorms may linger into Wednesday morning across the
Ozarks and southern Illinois, and a few weaker storms may develop in
these areas again in the afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

19

In the hours before

Local storm report, Jul 16, 5:29 AM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
529 AM CDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     Hail             Rensselaer              39.67N 91.55W
07/16/2024  M1.25 Inch       Ralls              MO   911 Call Center

            Sent via NWSChat with picture, time reported
            from 911 call center.

&&

MRB
Local storm report, Jul 16, 6:40 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
640 AM CDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     Flash Flood      2 WSW Beaucoup          38.34N 89.32W
07/16/2024                   Washington         IL   Emergency Mngr

            Rt 15 under 1 foot of water and impassible.

&&

MRB
Local storm report, Jul 16, 6:42 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
642 AM CDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     Flash Flood      2 W Cartter             38.54N 88.94W
07/16/2024                   Marion             IL   Emergency Mngr

            St. Route 37 at Cartter Rd impassible due to
            flood water.

&&

MRB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:17 AM CDTFlood WatchLSXBond, Calhoun, Clinton, Fayette, Greene, Jersey and 9 more29 hr
Jul 16, 4:20 AM CDTAreal Flood AdvisoryLSXPike27 min
Jul 16, 4:28 AM CDTAreal Flood AdvisoryLSXBond, Montgomery3 hr
Jul 16, 4:33 AM CDTAreal Flood AdvisoryLSXFayette25 min
Jul 16, 4:47 AM CDTFlash Flood WarningLSXPike3 hr
Jul 16, 4:51 AM CDTFlash Flood WarningLSXMontgomery3 hr
Jul 16, 4:58 AM CDTFlash Flood WarningLSXFayette3 hr
Jul 16, 5:13 AM CDTAreal Flood AdvisoryLSXFayette, Marion3 hr
Jul 16, 5:19 AM CDTAreal Flood AdvisoryLSXGreene3 hr
Jul 16, 5:30 AM CDTFlash Flood WarningLSXMarion3 hr
Jul 16, 5:58 AM CDTAreal Flood AdvisoryLSXClinton, Washington39 min
Jul 16, 6:37 AM CDTFlash Flood WarningLSXClinton, Washington10 hr
Jul 16, 7:54 AM CDTFlash Flood WarningLSXBond, Clinton, Fayette, Madison, Monroe, Saint Clair4 hr
Jul 16, 8:59 AM CDTAreal Flood AdvisoryLSXMonroe, Randolph, Saint Clair34 min
Jul 16, 9:18 AM CDTAreal Flood WarningLSXMarion6 hr
Jul 16, 9:33 AM CDTFlash Flood WarningLSXMonroe, Randolph, Saint Clair3 hr
Jul 16, 10:43 AM CDTFlash Flood WarningLSXCalhoun3 hr
Jul 16, 10:51 AM CDTSevere Thunderstorm WarningLSXCalhoun54 min
Jul 16, 11:35 AM CDTFlash Flood WarningLSXCalhoun, Greene, Jersey, Madison3 hr
Jul 16, 12:01 PM CDTFlash Flood WarningLSXMadison, Monroe, Saint Clair3 hr
Jul 16, 12:31 PM CDTFlash Flood WarningLSXRandolph3 hr
Jul 16, 2:48 PM CDTRiver Flood WarningLSXMonroe, Saint Clair4 days
Jul 16, 3:39 PM CDTAreal Flood AdvisoryLSXMarion7 hr
Jul 16, 4:43 PM CDTAreal Flood WarningLSXClinton, Washington12 hr
Jul 16, 5:42 PM CDTRiver Flood WarningLSXMadison4 days

Nearby

Flash Flood Warnings in Illinois, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.